Alert archive / Oklahoma / Flash Flood Warnings in 2015
Flash Flood Warning 136, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at Dec 28, 2015, 5:55 PM CST for Mayes County, Oklahoma. It was in force for 24 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 28, 2015, 5:55 PM CST (23:55 UTC)
- Expired
- Dec 29, 2015, 5:45 PM CST
- In force
- 24 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- Unknown
County Mayes County, OK
The radar
The Tulsa radar (KINX), 54 km from the middle of the area, began a volume at 23:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 29, 12:25 PM CST | FLOOD | Langley, OK | STATE HIGHWAY 82 CLOSED BETWEEN LANGLEY AND SPAVINAW. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.9 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 17 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 421 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 424 m²/s²
- 0-3 km storm-relative helicity
- 352 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
800 WGUS54 KTSA 282355 FFWTSA OKC097-292345- /O.NEW.KTSA.FF.W.0136.151228T2355Z-151229T2345Z/ /00000.U.DR.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE TULSA OK 555 PM CST MON DEC 28 2015 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * FLASH FLOOD WARNING FOR... A DAM FLOODGATE RELEASE IN... NORTHEASTERN MAYES COUNTY IN NORTHEASTERN OKLAHOMA... * UNTIL 545 PM CST TUESDAY * AT 500 PM CST...DAM OPERATORS REPORTED THE FLOODGATES ON PENSACOLA DAM WERE GOING TO EXPERIENCE ADDITIONAL RISES WHICH WILL INCREASE RELEASES CAUSING FLASH FLOODING DOWNSTREAM ON THE GRAND NEOSHO RIVER. THIS WILL AFFECT AREAS IN AND AROUND LANGLEY AND PENSACOLA ...AS WELL AS ANY RESIDENCES DOWNSTREAM OF THE DAM ON THE NEOSHO RIVER DOWN TO THE HEADWATER OF LAKE HUDSON. STATE HIGHWAY 82 HAS BEEN CLOSED BETWEEN LANGLEY AND SPAVINAW. PRECAUTIONARY/PREPAREDNESS ACTIONS... STAY AWAY OR BE SWEPT AWAY. RIVER BANKS AND CULVERTS CAN BECOME UNSTABLE AND UNSAFE. && LAT...LON 3650 9501 3641 9501 3641 9514 3647 9520 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Dec 28, 5:10 PM CST, 45 minutes earlier.
Area forecast discussion, Dec 28, 5:10 PM CST, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE Tulsa OK
510 PM CST MON DEC 28 2015
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
For the 0Z TAFs, precipitation has ended across the region except
for a few snow flurries, which are not significant enough to
include in any TAFs. Conditions throughout most of the forecast
period will fluctuate between MVFR and IFR at all locations in the
wake of the departing upper system. Ceilings may lift earlier
than forecast Tuesday afternoon, but experience says otherwise.
&&
.PREV DISCUSSION... /ISSUED 333 PM CST MON DEC 28 2015/
DISCUSSION...
Big Storm...rain maker/flood maker for Eastern OK and
Northwest AR now pulling away from our region. Other
than a couple more hours of flurries/drizzle...precip
is over...finally! Three day total precip of six to
ten inches over a majority of Eastern OK & Northwest
AR. Greatest amounts from OK mesonet: 11.80 Tahlequah
and 11.39 Talihina. Many rivers in flood and lots of
water to slowly drain away next couple of days.
Rapid moving H5 short wave within a long wave western
H5 trough will bring chance for -sn/--sn mainly north
highway 412 Tuesday night. ECMWF drier and preferred
over GFS. Result likely little more than a dusting of
snow.
Unseasonably cool...but dry Wednesday through the New
Years Holiday weekend. Minor payback for the first 25
days of December.
&&
.TSA Watches/Warnings/Advisories...
OK...Winter Weather Advisory until 6 PM CST this evening for
OKZ054>072.
AR...NONE.
&&
SHORT TERM...99
LONG TERM....99
AVIATION...06Hazardous weather outlook, Dec 28, 5:00 PM CST, 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 500 PM CST MON DEC 28 2015 ARZ001-002-010-011-019-020-029-OKZ049-053>076-291115- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 500 PM CST MON DEC 28 2015 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT. FLOOD. RISK...CRITICAL. AREA...MUCH OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DISCUSSION... WIDESPREAD FLOODING CONTINUES DUE TO THE RECENT RAINFALL... WITH NUMEROUS RIVER BASINS EXPERIENCING MAJOR TO RECORD LEVEL RISES. NUMEROUS ROADS REMAIN IMPACTED BY THE FLOOD WATERS. REMEMBER...FLOODED ROADWAYS ARE MORE DIFFICULT TO IDENTIFY AT NIGHT. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. TUESDAY...WINTER WEATHER POTENTIAL. WEDNESDAY THROUGH SUNDAY...NO HAZARDS. EXTENDED DISCUSSION... A CHANCE OF LIGHT SNOW WILL PASS ACROSS NORTHEAST OKLAHOMA TUESDAY NIGHT. ANY SNOW ACCUMULATIONS ARE EXPECTED TO REMAIN VERY LIGHT. DRY AND COOL WEATHER WILL THEN PREVAIL INTO NEXT WEEKEND. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Local storm report, Dec 28, 11:59 AM CST, 5 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1159 AM CST MON DEC 28 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 AM FLOOD RED OAK 34.95N 95.08W
12/28/2015 LATIMER OK DEPT OF HIGHWAYS
SH-82 FROM RED OAK SOUTH 4 MILES IS CLOSED.
0530 AM FLOOD HIGGINS 34.81N 95.43W
12/28/2015 LATIMER OK DEPT OF HIGHWAYS
SH-1 BETWEEN US-270 AND SH-2 IS CLOSED.
0530 AM FLOOD KINTA 35.12N 95.24W
12/28/2015 HASKELL OK DEPT OF HIGHWAYS
SH-31 BETWEEN SH-2 AND SH-82 IS CLOSED.
0530 AM FLOOD TAHLEQUAH 35.92N 94.97W
12/28/2015 CHEROKEE OK DEPT OF HIGHWAYS
US-62 THREE MILES EAST OF SH-51 IS CLOSED.
0530 AM FLOOD HULBERT 35.93N 95.14W
12/28/2015 CHEROKEE OK DEPT OF HIGHWAYS
SH-80 ABOUT THREE MILES WEST OF HULBERT IS CLOSED.
0530 AM FLOOD TAHLEQUAH 35.92N 94.97W
12/28/2015 CHEROKEE OK DEPT OF HIGHWAYS
SH-10 BETWEEN US-62 AND US-412 IS CLOSED.
0530 AM FLOOD TULSA 36.13N 95.92W
12/28/2015 TULSA OK DEPT OF HIGHWAYS
SH-11 BETWEEN 76TH STREET NORTH AND 86TH STREET NORTH IS
CLOSED.
0530 AM FLOOD TULSA 36.13N 95.92W
12/28/2015 TULSA OK DEPT OF HIGHWAYS
SH-11 BETWEEN SH-20 AND 126TH STREET NORTH IS CLOSED.
&&
AEJLocal storm report, Dec 28, 12:51 PM CST, 5 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1251 PM CST MON DEC 28 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 AM FLOOD WARNER 35.49N 95.31W
12/28/2015 MUSKOGEE OK DEPT OF HIGHWAYS
US-64 EAST OF WARNER AT DIRTY CREEK CLOSED 1 MILE WEST OF
THE MUSKOGEE TURNPIKE.
0530 AM FLOOD SPAVINAW 36.39N 95.05W
12/28/2015 MAYES OK DEPT OF HIGHWAYS
SH-20 SOUTH OF SPAVINAW IS CLOSED.
0530 AM FLOOD WISTER 34.97N 94.72W
12/28/2015 LE FLORE OK DEPT OF HIGHWAYS
US-270 AT WISTER LAKE BETWEEN WISTER AND HEAVENER IS
CLOSED.
0530 AM FLOOD TUSKAHOMA 34.62N 95.28W
12/28/2015 PUSHMATAHA OK DEPT OF HIGHWAYS
US-271 BETWEEN TUSHKAHOMA AND ALBION IS CLOSED.
0530 AM FLOOD ARPELAR 34.94N 95.97W
12/28/2015 PITTSBURG OK DEPT OF HIGHWAYS
US-270 FROM JUST EAST OF THE INDIAN NATION TURNPIKE TO
ARPELAR IS CLOSED.
0530 AM FLOOD HAILEYVILLE 34.85N 95.58W
12/28/2015 PITTSBURG OK DEPT OF HIGHWAYS
SH-63 BETWEEN HAILEYVILLE AND BLANCO IS CLOSED.
0530 AM FLOOD MCALESTER 34.93N 95.77W
12/28/2015 PITTSBURG OK DEPT OF HIGHWAYS
SH-31 WEST OF MCALESTER IS CLOSED.
0530 AM FLOOD MIAMI 36.87N 94.88W
12/28/2015 OTTAWA OK DEPT OF HIGHWAYS
SH-125 AT RIVERVIEW PARK IS CLOSED.
0530 AM FLOOD BEARDEN 35.35N 96.39W
12/28/2015 OKFUSKEE OK DEPT OF HIGHWAYS
SH-48 SOUTH OF I-40 IS CLOSED.
0530 AM FLOOD WANN 36.92N 95.80W
12/28/2015 NOWATA OK DEPT OF HIGHWAYS
SH-10 EAST OF US-169 AT CEDAR CREEK IS CLOSED.
&&
AEJLocal storm report, Dec 28, 1:05 PM CST, 4 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
105 PM CST MON DEC 28 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 AM FLOOD WAGONER 35.96N 95.37W
12/28/2015 WAGONER OK DEPT OF HIGHWAYS
SH-16 ABOUT THREE MILES SOUTH OF WAGONER IS CLOSED.
0530 AM FLOOD SHORT 35.57N 94.49W
12/28/2015 SEQUOYAH OK DEPT OF HIGHWAYS
SH-101 FOUR MILES WEST OF THE ARKANSAS STATE LINE AT BIG
LEES CREEK IS CLOSED.
0530 AM FLOOD GANS 35.39N 94.69W
12/28/2015 SEQUOYAH OK DEPT OF HIGHWAYS
SH-141 WEST OF GANS IS CLOSED.
&&
AEJLocal storm report, Dec 28, 1:35 PM CST, 4 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
135 PM CST MON DEC 28 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 2 SW WILBURTON 34.90N 95.33W
12/27/2015 M5.30 INCH LATIMER OK MESONET
24 HOUR RAINFALL TOTAL ENDING AT 7AM.
0700 AM HEAVY RAIN 5 W EUFAULA 35.29N 95.67W
12/27/2015 M5.27 INCH MCINTOSH OK TRAINED SPOTTER
24 HOUR RAINFALL TOTAL ENDING AT 7AM.
0700 AM HEAVY RAIN 5 W CLAREMORE 36.31N 95.71W
12/27/2015 M5.24 INCH ROGERS OK TRAINED SPOTTER
24 HOUR RAINFALL TOTAL ENDING AT 7AM.
0700 AM HEAVY RAIN 4 N JAY 36.48N 94.80W
12/27/2015 M5.20 INCH DELAWARE OK MESONET
24 HOUR RAINFALL TOTAL ENDING AT 7AM.
0700 AM HEAVY RAIN 2 NE MIAMI 36.89N 94.85W
12/27/2015 M5.17 INCH OTTAWA OK TRAINED SPOTTER
24 HOUR RAINFALL TOTAL ENDING AT 7AM.
0700 AM HEAVY RAIN 8 W CLAREMORE 36.31N 95.76W
12/27/2015 M5.17 INCH ROGERS OK TRAINED SPOTTER
24 HOUR RAINFALL TOTAL ENDING AT 7AM.
0700 AM HEAVY RAIN 4 W HECTORVILLE 35.84N 96.00W
12/27/2015 M5.12 INCH OKMULGEE OK MESONET
24 HOUR RAINFALL TOTAL ENDING AT 7AM.
0700 AM HEAVY RAIN 3 NNE NOWATA 36.74N 95.62W
12/27/2015 M5.10 INCH NOWATA OK TRAINED SPOTTER
24 HOUR RAINFALL TOTAL ENDING AT 7AM.
0101 PM FLOOD LAVACA 35.34N 94.17W
12/27/2015 SEBASTIAN AR DEPT OF HIGHWAYS
HWY 252 SECTION 4 FROM LOG MILE 7.07 TO 7.34 EAST OF
LAVACA CLOSED.
0130 PM FLOOD BARLING 35.33N 94.30W
12/27/2015 SEBASTIAN AR DEPT OF HIGHWAYS
HWY 255 SECTION 2 AT LOG MILE 2.0 EAST OF BARLING CLOSED.
0130 PM FLOOD ALMA 35.48N 94.22W
12/27/2015 CRAWFORD AR DEPT OF HIGHWAYS
HWY 282 SECTION 2 AT LOG MILE 3.0 NORTH OF ALMA CLOSED.
0536 PM FLOOD FAYETTEVILLE 36.06N 94.16W
12/27/2015 WASHINGTON AR DEPT OF HIGHWAYS
HWY 16 SECTION 2 FROM LOG MILE 4.0 TO 4.1 WEST OF
FAYETTEVILLE.
0843 PM FLOOD OZARK 35.49N 93.83W
12/27/2015 FRANKLIN AR DEPT OF HIGHWAYS
HWY 23 SECTION 7 AT LOG MILE 15 AT TURNER BEND.
0335 AM FLOOD GREENWOOD 35.22N 94.26W
12/28/2015 SEBASTIAN AR BROADCAST MEDIA
HWY 96 SECTION 3 FROM LOG MILE 9.0 TO 10.0 CLOSED.
0920 AM FLOOD EUREKA SPRINGS 36.40N 93.74W
12/28/2015 CARROLL AR DEPT OF HIGHWAYS
HWY 187 SECTION 0A AT LOG MILE 4.57 NEAR THE BEAVER
BRIDGE CLOSED.
&&
AEJThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 27, 10:16 PM CST | Wind Advisory | TSA | Craig, Creek, Nowata, Pawnee, Rogers, Tulsa and 1 more | 11 hr |
| Dec 28, 1:26 AM CST | Areal Flood Warning | TSA | Adair, Cherokee, Choctaw, Craig, Creek, Delaware and 17 more | 60 hr |
| Dec 28, 2:07 AM CST | Special Weather Statement | TSA | Latimer | 38 min |
| Dec 28, 2:26 AM CST | Special Weather Statement | TSA | Haskell | 34 min |
| Dec 28, 7:54 AM CST | Flash Flood Warning | TSA | Mayes | 9 hr |
| Dec 28, 8:04 AM CST | Flash Flood Warning | TSA | Mayes | 9 hr |
Nearby
Flash Flood Warnings in Oklahoma, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.